Alert archive / Alabama / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 309, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jun 12, 2008, 2:15 PM CDT for Bibb County, Perry County, Alabama. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2008, 2:15 PM CDT (19:15 UTC)
- Expired
- Jun 12, 2008, 2:35 PM CDT
- In force
- 20 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Bibb County, AL, Perry County, AL
The radar
The Birmingham radar (KBMX), 53 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.3 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1105 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 764 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- -35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBMX 121915 SVRBMX ALC007-105-121945- /O.NEW.KBMX.SV.W.0309.080612T1915Z-080612T1945Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 215 PM CDT THU JUN 12 2008 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN BIBB COUNTY IN CENTRAL ALABAMA... THIS INCLUDES THE CITY OF BRENT... NORTHEASTERN PERRY COUNTY IN CENTRAL ALABAMA... * UNTIL 245 PM CDT * AT 213 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES SOUTHEAST OF HARRISBURG...OR 9 MILES SOUTH OF BRENT...AND MOVING NORTHWEST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HARRISBURG...BRENT AND 6 MILES SOUTHWEST OF WEST CENTREVILLE BY 245 PM CDT... WINDS OF 60 TO 70 MPH WILL BREAK LARGE TREE LIMBS AND CAUSE SOME DAMAGE...ESPECIALLY TO SMALLER STRUCTURES. TO REPORT SEVERE WEATHER... CALL 1-800-856-0758. LAT...LON 3288 8736 3302 8720 3281 8701 3272 8710 TIME...MOT...LOC 1915Z 133DEG 9KT 3281 8713 $$ JD/81
2 follow-up statements
000
WWUS54 KBMX 121924
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
225 PM CDT THU JUN 12 2008
ALC007-105-121945-
/O.CON.KBMX.SV.W.0309.000000T0000Z-080612T1945Z/
PERRY AL-BIBB AL-
225 PM CDT THU JUN 12 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT
FOR SOUTH CENTRAL BIBB AND NORTHEASTERN PERRY COUNTIES...
AT 221 PM CDT...THE NATIONAL WEATHER SERVICE CONTINUED TO INDICATE A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
SOUTHEAST OF HARRISBURG...OR ABOUT 8 MILES SOUTH OF BRENT...MOVING
NORTHWEST AT 10 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
HARRISBURG...BRENT AND 6 MILES SOUTHWEST OF WEST CENTREVILLE BY 245
PM CDT...
LAT...LON 3302 8720 3301 8719 3284 8704 3278 8713
3289 8734
TIME...MOT...LOC 1925Z 133DEG 9KT 3283 8715
$$
JD/81000
WWUS54 KBMX 121935
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
235 PM CDT THU JUN 12 2008
ALC007-105-121945-
/O.CAN.KBMX.SV.W.0309.000000T0000Z-080612T1945Z/
PERRY AL-BIBB AL-
235 PM CDT THU JUN 12 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL BIBB AND
NORTHEASTERN PERRY COUNTIES IS CANCELLED...
LAT...LON 3302 8720 3301 8719 3284 8704 3278 8713
3289 8734
TIME...MOT...LOC 1935Z 133DEG 9KT 3284 8717
$$
JD/81What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 12:43 PM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Jun 12, 12:43 PM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BIRMINGHAM AL 1243 PM CDT THU JUN 12 2008 .UPDATE...MORNING DISCUSSION. && .DISCUSSION... CONVECTION IS EXPECTED TODAY...WITH A COUPLE SHOWERS ALREADY DEVELOPING...AS CONVECTIVE TEMPERATURES WILL BE REACHED BY NOON AREAWIDE. AIRMASS ACROSS THE AREA REMAINS VERY UNSTABLE AND MOIST...AND WILL SUPPORT STRONG AND ISOLATED SEVERE STORMS. CU FIELD HAS DEVELOPED MAINLY TO THE WEST OF A DIFFERENTIAL HEATING BOUNDARY CAUSED BY LEFTOVER CLOUD DEBRIS ACROSS PORTIONS OF EASTERN ALABAMA THIS MORNING. THIS BOUNDARY ALIGNS FAIRLY WELL WITH A DEWPOINT BOUNDARY STRETCHING FROM NORTHEAST MISSISSIPPI...ACROSS CENTRAL ALABAMA...AND SOUTHEASTWARD INTO SOUTHERN GEORGIA. WITH DEWPOINTS A DEGREE OR TWO HIGHER TO THE WEST OF THIS LINE...COMBINED WITH LIGHT LOW LEVEL CONVERGENT FLOW...CONVECTIVE ACTIVITY WILL FIRST BEGIN TO POP GENERALLY ALONG AND WEST OF A LINE FROM MARION TO JEFFERSON TO BARBOUR COUNTIES. CONVECTION IS EXPECTED TO SPREAD WESTWARD THROUGH THE AFTERNOON AND EARLY EVENING. A LOW LEVEL MOISTURE MAXIMUM AND THE BEST LOW LEVEL CONVERGENCE WILL BE WEST OF THE INTERSTATE 65 CORRIDOR. HOWEVER...WITH DEVELOPMENT ALONG OUTFLOW BOUNDARIES...COUPLED WITH ADDITIONAL HEATING...ACTIVITY WILL ALSO BE POSSIBLE ACROSS EASTERN COUNTIES AS WELL. ACTIVITY WILL BEGIN TO DIMINISH WITH THE LOSS OF DAYTIME HEATING. BUT...AS SEEN THE PAST COUPLE DAYS...INTERACTION BETWEEN OUTFLOW BOUNDARIES WILL CAUSE SOME ACTIVITY TO LINGER INTO THE NIGHT. WITH WEAK STEERING WINDS ALOFT...AND PWS NEARING 2.00 INCHES...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE AS THE STORMS SLOWLY DRIFT TO THE NORTH AND WEST. FORECAST SOUNDINGS SHOW MDPI/WINDEX VALUES HIGH ENOUGH TO SUPPORT ISOLATED MICROBURSTS. DAMAGING WINDS AND LARGE HAIL ARE ALSO THREATS. MADE A FEW MINOR TWEAKS TO GRIDS. ZONES WILL BE OUT SHORTLY. 14 && .AVIATION...18Z TAF DISCUSSION. SHOWERS AND THUNDERSTORMS WILL AFFECT CENTRAL ALABAMA THIS AFTERNOON AND INTO THE EVENING HOURS. MUCH OF THE ACTIVITY WILL DIMINISH BY 9-10Z. ACTIVITY MOVING WESTWARD FROM GEORGIA COULD SPREAD SHOWERS ACROSS ANB...MGM...AND TOI THROUGH MIDNIGHT. PATCHY FOG IS EXPECTED TO DEVELOP...AND WILL LIKELY DEPEND ON WHICH TERMINALS RECEIVE RAINFALL. SITES SHOULD REMAIN MVFR...ALTHOUGH BRIEF PERIODS OF IFR ARE POSSIBLE. SCATTERED SHOWERS ARE ALSO POSSIBLE BY MID MORNING ACROSS MGM AND TOI. THIS ACTIVITY CAN BE EXPECTED TO SPREAD ACROSS THE AREA DURING THE DAY TOMORROW. 14 && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. &&
In the hours before
Local storm report, Jun 12, 10:51 AM CDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1051 AM CDT THU JUN 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL FULTONDALE 33.62N 86.80W
06/11/2008 E0.75 INCH JEFFERSON AL LAW ENFORCEMENT
DIME TO PENNY SIZE HAIL FELL IN AND AROUND FULTONDALE.
&&
LINHARESLocal storm report, Jun 12, 11:06 AM CDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1106 AM CDT THU JUN 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 PM HAIL 8 NE BROOKWOOD 33.33N 87.23W
06/11/2008 E0.88 INCH TUSCALOOSA AL PUBLIC
NICKEL SIZE HAIL FELL IN RURAL EASTERN TUSCALOOSA COUNTY.
&&
LINHARESLocal storm report, Jun 12, 11:09 AM CDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1109 AM CDT THU JUN 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 PM HAIL 8 NE BROOKWOOD 33.33N 87.23W
06/11/2008 E0.88 INCH TUSCALOOSA AL PUBLIC
NICKEL SIZE HAIL FELL IN RURAL EASTERN TUSCALOOSA COUNTY.
&&
LINHARESSpecial weather statement, Jun 12, 1:57 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 157 PM CDT THU JUN 12 2008 ALZ033-040-121930- DALLAS-PERRY- 157 PM CDT THU JUN 12 2008 ...SIGNIFICANT WEATHER ALERT FOR DALLAS AND PERRY COUNTIES UNTIL 230 PM CDT... AT 156 PM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG THUNDERSTORM NEAR SELMA...MOVING NORTH AT 7 MPH. PEA SIZE HAIL...WINDS UP TO 40 MPH...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... SELMA. POTTER STATION. SUMMERFIELD. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. JD/81
Special weather statement, Jun 12, 2:06 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 206 PM CDT THU JUN 12 2008 ALZ049-121930- PIKE- 206 PM CDT THU JUN 12 2008 ...SIGNIFICANT WEATHER ALERT FOR PIKE COUNTY UNTIL 230 PM CDT... AT 204 PM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG THUNDERSTORM 5 MILES NORTH OF GOSHEN...MOVING NORTHWEST AT 10 MPH. PEA SIZE HAIL...WINDS UP TO 40 MPH...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... GOSHEN. ANSLEY. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. JD/81
Special weather statement, Jun 12, 2:11 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 211 PM CDT THU JUN 12 2008 ALZ044-121945- MONTGOMERY- 211 PM CDT THU JUN 12 2008 ...SIGNIFICANT WEATHER ALERT FOR MONTGOMERY COUNTY UNTIL 245 PM CDT... AT 208 PM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG THUNDERSTORM NEAR AUBURN UNIVERSITY IN MONTGOMERY...OR 6 MILES EAST OF MONTGOMERY. THIS STORM WAS NEARLY STATIONARY. PEA SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... BARACHIAS. AUBURN UNIVERSITY IN MONTGOMERY. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. HA
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 7:43 PM CDT | Severe Thunderstorm Warning | BMX | Cherokee | 32 min |
| Jun 12, 4:58 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson | 47 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.